Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 21, 2021, 1:28 PM CDT for Holmes County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 1:28 PM CDT (18:28 UTC)
- Expired
- Jun 21, 2021, 2:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
County Holmes County, FL
The radar
The Eglin Afb radar (KEVX), 49 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WWUS82 KTAE 211828
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
128 PM CDT Mon Jun 21 2021
ALZ065-068-FLZ007>009-211915-
Coffee AL-Geneva AL-Central Walton FL-Holmes FL-North Walton FL-
128 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE...WESTERN
GENEVA...NORTHEASTERN WALTON AND WESTERN HOLMES COUNTIES UNTIL 215 PM
CDT...
At 127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Funiak Springs to 18 miles southwest of
Geneva to 9 miles east of Florala to near Andalusia. Movement was
east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
De Funiak Springs, Geneva, Samson, Eglin Air Force Base, Union,
Paxton, Ponce De Leon, Kinston, Caryville, Westville, Cerrogordo,
Gritney, Logan Field Municipal A/P, Glendale, Pleasant Ridge,
Izagora, New Hope, Piney Grove, Caney Creek and Earlytown.
LAT...LON 3100 8619 3133 8620 3134 8615 3106 8581
3098 8576 3070 8585 3059 8625 3082 8618
3094 8626 3099 8633
TIME...MOT...LOC 1827Z 248DEG 29KT 3067 8616 3085 8610 3097 8618 3123
8650
$$
IG3What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:53 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 21, 12:53 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
153 PM EDT Mon Jun 21 2021
.AVIATION...
[Through 18Z Tuesday]
Showers and thunderstorms are expected to impact all terminals
through the TAF cycle. Some of the storms will produce very heavy
downpours and gusty winds. On Tuesday, some of the storms may
become severe. MVFR/IFR conditions can be expected through the
cycle, especially in the heavier downpours.
&&
.PREV DISCUSSION [618 AM EDT]...
.NEAR TERM [Today and Tonight]...
While there was a short break in precipitation overnight, a wet
pattern will return for the near term as a shortwave moves across
the region. This will help to enhance precipitation today and PoPs
are in the 50-80% range. A few very light showers can already be
noted on radar this morning across our western marine area and
activity will increase and spread across the land areas through the
day. The aforementioned shortwave, combined with an approaching
trough, will allow convection to continue through tonight and PoPs
remain in the 40-80% range.
With numerous showers and thunderstorms today and tonight, including
multiple waves of activity, the main hazard in the near term will be
localized flooding, mainly in urban areas. While thunderstorms are
expected today, instability overall appears to be on the lower side
and will limit severe potential.
.SHORT TERM [Tuesday Through Wednesday]...
Active period of weather with a renewed flooding threat beginning
early Tuesday and continuing through Wednesday. A northern stream
shortwave trough and associated cold front will approach Tuesday
and stall over the region on Wednesday. Precipitable Water values
will be around 2.1 in., above the 90th climatological percentile.
Lifting mechanisms for this moist air mass include an anomalous
30 knot low-level jet in advance of the front and the area within
the right-rear quadrant of the upper jet. Heavy rainfall and the
potential for flash flooding will increase Tuesday and Wednesday,
w/ some riverine flooding also possible thereafter. The Hydrology
section at the bottom of this discussion has all the details.
Cannot rule out some strong thunderstorms as well given the wind
fields, but the lack of instability points to a marginal severe
thunderstorm potential at best. The main concern will be isolated
damaging wind gusts in storms.
It will be unseasonably cool on Tuesday and Wednesday due to the
cloud cover with highs mainly in the lower to middle 80s.
.LONG TERM [Wednesday Night Through Monday]...
A return to a more typical summertime pattern late this week into
early next week. The mean layer 1000-700 hPa flow is expected to
be light and variable on Thursday, with the highest Pops invof the
I-10 corridor up to 50 pct. Much the same is expected on Friday
and Saturday with low to mid-level light SE flow. For Sunday and
Monday, the flow is expected to become more easterly, with highest
Pops of 40 pct mainly from the FL Big Bend coast into the western
panhandle and SE Alabama. Temperatures will moderate to normal
this weekend into early next week to around 90 degrees inland.
.MARINE...
Southerly winds around 15 knots at times through Wednesday with a
frontal boundary to the north of the waters, along with seas 2 to
3 feet. This frontal boundary will dissipate with winds expected
to become light easterly on Thursday and Friday, with seas coming
down to 1 to 2 feet. A chance of showers and thunder storms each
day.
.FIRE WEATHER...
A wet pattern is expected over the next few days as a disturbance
that will move across the region today brings increased moisture and
rain chances to the region. The chance for precipitation will be
further enhanced tomorrow as a cold front approaches the region.
With this wet pattern, there are no fire weather concerns.
.HYDROLOGY...
Antecedent conditions are very moist with rainfall over the past
7 days, largely attributable to TS Claudette, ranging from 2 to 4
inches south of I-10 and west of the Flint River. In this area,
there are pockets of 5 to 10 inch rainfall in Bay, Gulf, Liberty,
Randolph, and Calhoun Counties. Multiple rounds of heavy rainfall
are possible beginning late Monday Night through Wednesday, with
the highest deterministic forecast amounts of 2-4 inches expected
over the FL Big Bend and Panhandle into SE Alabama, which could
lead to some poor drainage flooding. But higher end amounts could
be 4-7 inches over this period, which would increase the potential
for flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 81 71 86 71 / 70 90 40 70 20
Panama City 75 82 75 85 74 / 70 80 50 70 20
Dothan 71 80 70 84 70 / 80 90 40 70 20
Albany 72 82 71 86 71 / 70 90 40 70 20
Valdosta 71 81 69 86 69 / 60 80 30 80 30
Cross City 73 84 73 87 72 / 40 60 30 70 30
Apalachicola 74 82 75 85 74 / 60 70 50 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...LF
LONG TERM...LF
AVIATION...Barry
MARINE...LF
FIRE WEATHER...Fieux
HYDROLOGY...LFIn the hours before
Special weather statement, Jun 21, 11:06 AM CDT, 2 hours 22 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1206 PM EDT Mon Jun 21 2021 FLZ017>019-027-028-118-127-128-211645- Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL- Inland Jefferson FL-Madison FL-Inland Wakulla FL-Coastal Taylor FL- Leon FL- 1206 PM EDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA... SOUTHWESTERN JEFFERSON...NORTHWESTERN TAYLOR...SOUTHEASTERN LEON AND SOUTHWESTERN MADISON COUNTIES UNTIL 1245 PM EDT... At 1204 PM EDT, Doppler radar was tracking strong thunderstorms over southeast Leon County and eastern Wakulla County, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greenville, Cody, Goose Pasture, Hells Half Acre, Iddo, Ebb, Lamont, Capps, Eridu, Cabbage Grove, Thomas City, Plum Orchard, Scanlon, Econfina, Fanlew, Waukeenah, Wacissa, Wacissa Springs, Sirmans and Chaires Crossroads. LAT...LON 3008 8416 3042 8413 3047 8363 2992 8371 TIME...MOT...LOC 1604Z 253DEG 20KT 3026 8410 22-BARRY
Special weather statement, Jun 21, 11:30 AM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1230 PM EDT Mon Jun 21 2021 FLZ019-028-128-211700- Inland Taylor FL-Madison FL-Coastal Taylor FL- 1230 PM EDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR AND SOUTH CENTRAL MADISON COUNTIES UNTIL 100 PM EDT... At 1229 PM EDT, Doppler radar was tracking strong thunderstorms, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Madison, Perry, Greenville, Pinland, Moseley Hall, Secotan, Boyd, Smith, Hopewell, Carbur, Lake Bird, Foley, Salem, Perry-Foley Airport, Bucell Junction, Athena, Hampton Springs, Shady Grove and Fenholloway. LAT...LON 2994 8371 3047 8363 3052 8336 2983 8338 TIME...MOT...LOC 1629Z 263DEG 36KT 3025 8361 22-BARRY
Special weather statement, Jun 21, 11:47 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1147 AM CDT Mon Jun 21 2021
FLZ008-108-211730-
Central Walton FL-South Walton FL-
1147 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALTON COUNTY UNTIL 1230
PM CDT...
At 1146 AM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Rosa Beach, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Red Bay, Douglass
Crossroad, Portland, Villa Tasso, Port Washington, Blue Mountain
Beach, Seaside, Rock Hill, Bruce, Eucheeanna, Gulf Pines, New Home,
Knox Hill, Bunker, Grayton Beach, Seagrove Beach and Sandestin.
LAT...LON 3069 8639 3069 8590 3028 8601 3039 8639
3039 8636 3038 8633 3042 8631 3040 8623
3043 8626 3043 8625 3038 8612 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3046 8639
TIME...MOT...LOC 1646Z 204DEG 23KT 3035 8624
22-BARRYSpecial weather statement, Jun 21, 12:52 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
152 PM EDT Mon Jun 21 2021
ALZ068-FLZ007>010-012-108-112-211830-
Geneva AL-Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
152 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...NORTHWESTERN BAY...
WALTON...HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 230 PM EDT/130
PM CDT/...
At 151 PM EDT/1251 PM CDT/, Doppler radar was tracking strong
thunderstorms, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City Beach, Vernon, Santa Rosa Beach, De Funiak Springs,
Geneva, Hartford, Samson, Eglin Air Force Base, Union, Liberty, Live
Oak, Freeport, Paxton, Ponce De Leon, Caryville, Westville, Ebro,
Coffee Springs, Black and Oakwood Hills.
LAT...LON 3038 8633 3042 8631 3040 8623 3043 8626
3043 8625 3038 8612 3039 8611 3044 8616
3047 8613 3046 8619 3050 8620 3046 8639
3099 8639 3100 8619 3119 8619 3119 8567
3016 8576 3039 8640
TIME...MOT...LOC 1751Z 228DEG 36KT 3069 8627
22-BARRYSpecial weather statement, Jun 21, 1:18 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
218 PM EDT Mon Jun 21 2021
FLZ028-029-034-128-134-211900-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
218 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE...
NORTHWESTERN DIXIE AND EASTERN TAYLOR COUNTIES UNTIL 300 PM EDT...
At 217 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Perry to 19 miles west of
Steinhatchee to 30 miles west of Horseshoe Point to 51 miles west of
Cross City. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mayo, Perry, Steinhatchee, Horseshoe Point, Horseshoe Beach, Pinland,
Tennille, Jug Island, Clara, Dekle Beach, Jonesboro, Jack Lee Island,
Foley, Salem, Perry-Foley Airport, San Pedro Junction, Hampton
Springs, Cedar Island, Fish Creek and Cooks Hammock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2946 8346 2960 8349 2969 8363 2986 8373
2988 8377 3018 8376 3006 8316 2957 8316
2942 8324 2936 8329
TIME...MOT...LOC 1817Z 290DEG 28KT 3009 8370 2975 8370 2960 8378 2942
8393
IG3Special weather statement, Jun 21, 1:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
128 PM CDT Mon Jun 21 2021
ALZ065-068-FLZ007>009-211915-
Coffee AL-Geneva AL-Central Walton FL-Holmes FL-North Walton FL-
128 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE...WESTERN
GENEVA...NORTHEASTERN WALTON AND WESTERN HOLMES COUNTIES UNTIL 215 PM
CDT...
At 127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Funiak Springs to 18 miles southwest of
Geneva to 9 miles east of Florala to near Andalusia. Movement was
east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
De Funiak Springs, Geneva, Samson, Eglin Air Force Base, Union,
Paxton, Ponce De Leon, Kinston, Caryville, Westville, Cerrogordo,
Gritney, Logan Field Municipal A/P, Glendale, Pleasant Ridge,
Izagora, New Hope, Piney Grove, Caney Creek and Earlytown.
LAT...LON 3100 8619 3133 8620 3134 8615 3106 8581
3098 8576 3070 8585 3059 8625 3082 8618
3094 8626 3099 8633
TIME...MOT...LOC 1827Z 248DEG 29KT 3067 8616 3085 8610 3097 8618 3123
8650
IG3The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:51 AM CDT | Special Marine Warning | TAE | 114 min | |
| Jun 21, 9:21 AM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 39 min |
| Jun 21, 9:32 AM CDT | Special Weather Statement | TAE | Jefferson | 43 min |
| Jun 21, 9:42 AM CDT | Special Weather Statement | TAE | Bay | 48 min |
| Jun 21, 10:00 AM CDT | Special Weather Statement | TAE | Wakulla | 45 min |
| Jun 21, 10:30 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 21, 10:36 AM CDT | Special Weather Statement | TAE | Liberty | 39 min |
| Jun 21, 10:52 AM CDT | Special Marine Warning | TAE | 113 min | |
| Jun 21, 11:06 AM CDT | Special Weather Statement | TAE | Jefferson | 39 min |
| Jun 21, 11:30 AM CDT | Special Weather Statement | TAE | Madison, Taylor | 30 min |
| Jun 21, 11:47 AM CDT | Special Weather Statement | TAE | Walton | 43 min |
| Jun 21, 12:29 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 21, 12:33 PM CDT | Special Marine Warning | TAE | 117 min | |
| Jun 21, 12:52 PM CDT | Special Weather Statement | TAE | Holmes, Walton | 38 min |
| Jun 21, 1:11 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 21, 1:18 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 42 min |
| Jun 21, 1:47 PM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more | 23 hr |
| Jun 21, 1:54 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 51 min |
| Jun 21, 2:05 PM CDT | Special Weather Statement | TAE | Holmes | 40 min |
| Jun 21, 2:41 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jun 21, 3:28 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jun 21, 6:23 PM CDT | Small Craft Advisory | TAE | 7 hr | |
| Jun 21, 6:30 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jun 21, 6:45 PM CDT | Wind Advisory | TAE | Bay, Gulf, Walton | 6 hr |
| Jun 21, 2:54 PM CDT | Special Weather Statement | TAE | Dale | 36 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.